Alert archive / Indiana / Wind Advisories in 2006

Wind Advisory 1, NWS Indianapolis, IN

January 24, 200639 counties in Indiana

NWS Indianapolis, IN issued this wind advisory at Jan 24, 2006, 4:00 AM EST for 39 counties in Indiana. It took effect at Jan 24, 2006, 1:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2006, 4:00 AM EST (09:00 UTC)
In effect from
Jan 24, 2006, 1:00 PM EST
Expired
Jan 24, 2006, 9:50 PM EST
In force
9 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 240900
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
400 AM EST TUE JAN 24 2006

...WIND ADVISORY ISSUED FOR CENTRAL INDIANA THIS AFTERNOON...

.AN AREA OF LOW PRESSURE WILL INTENSIFY ACROSS THE GREAT LAKES
REGION THIS AFTERNOON AND RESULT IN STRONG AND GUSTY WEST TO NORTHWEST WINDS
ACROSS CENTRAL INDIANA.

INZ021-028>031-035>049-051>057-060>065-067>072-241700-
/O.NEW.KIND.WI.Y.0001.060124T1800Z-060125T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
400 AM EST TUE JAN 24 2006

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EST THIS EVENING. 

WINDS TODAY WILL RAPIDLY INCREASE TO BETWEEN 30 AND 35 MPH BY
EARLY AFTERNOON...WITH GUSTS OF UP TO 45 MPH...ESPECIALLY ALONG
AND NORTH OF INTERSTATE 70. WINDS ARE EXPECTED TO DIMINISH AFTER
SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


JOHNSON
3 follow-up statements
000 
WWUS73 KIND 241232
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
732 AM EST TUE JAN 24 2006

...WIND ADVISORY ISSUED FOR CENTRAL INDIANA THIS AFTERNOON...

.AN AREA OF LOW PRESSURE WILL INTENSIFY ACROSS THE GREAT LAKES
REGION THIS AFTERNOON AND RESULT IN STRONG AND GUSTY WEST TO
NORTHWEST WINDS ACROSS CENTRAL INDIANA.

INZ021-028>031-035>049-051>057-060>065-067>072-242045-
/O.CON.KIND.WI.Y.0001.060124T1800Z-060125T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
732 AM EST TUE JAN 24 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST THIS EVENING. 

WINDS TODAY WILL RAPIDLY INCREASE TO BETWEEN 30 AND 35 MPH BY
EARLY AFTERNOON...WITH GUSTS OF UP TO 45 MPH...ESPECIALLY ALONG
AND NORTH OF INTERSTATE 70. WINDS ARE EXPECTED TO DIMINISH AFTER
SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KIND 241936
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
236 PM EST TUE JAN 24 2006

...WIND ADVISORY IN EFFECT THROUGH THIS EVENING...

.AN INTENSE LOW PRESSURE SYSTEM MOVING THROUGH THE NORTHERN GREAT
LAKES WILL CONTINUE TO CAUSE STRONG AND GUSTY WEST TO NORTHWEST
WINDS ACROSS CENTRAL INDIANA INTO EARLY THIS EVENING.

INZ021-028>031-035>049-051>057-060>065-067>072-250300-
/O.EXT.KIND.WI.Y.0001.000000T0000Z-060125T0300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
236 PM EST TUE JAN 24 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

WINDS OF 30 AND 35 MPH...WITH GUSTS OF UP TO 45 MPH WILL CONTINUE
THIS AFTERNOON. STRONGEST WINDS WILL BE NORTH OF INTERSTATE 70.
WINDS ARE EXPECTED TO DIMINISH LATER TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KIND 250250
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
950 PM EST TUE JAN 24 2006


INZ021-028>031-035>049-051>057-060>065-067>072-250400-
/O.CAN.KIND.WI.Y.0001.000000T0000Z-060125T0300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
950 PM EST TUE JAN 24 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
WIND ADVISORY. WEST WINDS 10 TO 20 MPH WITH GUSTS TO 35 MPH CAN BE
EXPECTED THROUGH THE NIGHT.

$$
SALLY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Jan 24, 3:33 AM EST, 27 minutes earlier.

Area forecast discussion, Jan 24, 3:33 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
333 AM EST TUE JAN 24 2006

.DISCUSSION... FORECAST FOCUS FOR TODAY WILL BE ON WIND.

08Z SURFACE ANALYSIS SHOWS DEEP SURFACE LOW PRESSURE ACROSS THE
NORTHERN PLAINS...WITH A WEAKENING SURFACE RIDGE OVER THE OHIO
VALLEY. CURRENT WEATHER HERE SHOWING THE INFLUENCE OF THIS RIDGE
WITH PATCHY FREEZING FOG...LIGHT WINDS...AND COLD TEMPERATURES.
PATTERN ALOFT SHOWING A VIGOROUS SHORTWAVE TROUGH DEEPENING AND
DESCENDING SOUTHWARD INTO THE MIDWEST.

WIND WILL BE THE BIG STORY FOR TODAY. ALL SIGNS SEEM TO POINT TO A
WINDY AFTERNOON...AND SO HAVE DECIDED TO POST A WIND ADVISORY FOR
ALL COUNTIES BETWEEN 18 AND 00Z THIS AFTERNOON. COULD SEE IT GO A
LITTLE LONGER...BUT FOR NOW THINKING THAT THE MIXING LAYER SHOULD
RAPIDLY FALL AFTER SUNSET. AFTER ALL...IT IS STILL JANUARY.

SIGNS FAVORABLE FOR WIND THIS AFTERNOON INCLUDE A STRONG 850MB
WIND MAX OF 45-55 KTS THIS AFTERNOON...ALONG WITH 3 HR PRESSURE
RISES OF BETWEEN 3 AND 4 MB AT THE SAME TIME. ALSO BUFKIT SHOWING
AN EXTREMELY DEEP MIXING LAYER WITH 50KTS OF WIND AT THE TOP OF
IT. ITS DEPICTION OF MIXING LAYER EXTENDING TO NEAR 8 KFT SEEMS
A LITTLE EXCESSIVE FROM THE NAM.

CURRENT UPSTREAM CONDITIONS SHOW SUSTAINED WINDS OF 20-25 KTS
GUSTING TO 30KTS ACROSS MINNESOTA...ND...AND SOUTHERN CANADA.
PRETTY IMPRESSIVE FOR THE MIDDLE OF THE NIGHT WITH NO MIXING. SO
HAVE DECIDED A WIND ADVISORY IS THE WAY TO GO FOR TODAY.

TEMPERATURES TODAY...HAVE CUT THEM A COUPLE OF DEGREES. WITH
CURRENT TEMPS WELL BELOW WHERE GUIDANCE SAYS THEY SHOULD
BE...SIDED COOLER THAN MAV NUMBERS...BUT NOT AS COLD AS THE FWC
NUMBERS. UPSTREAM MAXES IN THE LOWER TO MIDDLE 40S YESTERDAY IN
EASTERN DAKOTAS.

ALSO INSERTED SPRINKLES/FLURRIES IN NORTHERN ZONES. SOUNDINGS
SUGGESTING THE THREAT OF CONVECTION THIS AFTERNOON WITH VERY STEEP
LAPSE RATES AND WEAK CAPE. STRONG UPWARD MOTION SHOULD BE PRESENT
AS THE SHORTWAVE TROUGH PASSES AND SO MAYBE SOME RAIN/SNOW SHOWERS BUT
NOT CONFIDENT ENOUGH TO PUT MEASURABLE PRECIP IN ZONES.

PAST TODAY...SURFACE HIGH PRESSURE AND RIDGING ALOFT SHOULD SLOWLY
BUILD IN FROM THE PLAINS BY WEDNESDAY EVENING. WEDNESDAY SHOULD
REMAIN MORE SEASONAL AS 850 TEMPS FORECAST TO BE AROUND -8C.

DEEPENING LOW IN THE NORTHERN PLAINS ON THURSDAY SHOULD HELP TO
BRING WARM ADVECTION BACK TO THE MIDWEST. AND SO TEMPS SHOULD
CLIMB ABOVE NORMAL AGAIN BY LATE WEEK. NO CHANGES PAST THURSDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING
FOR INZ021-INZ028-INZ029-INZ030-INZ031-INZ035-INZ036-INZ037-
INZ038-INZ039-INZ040-INZ041-INZ042-INZ043-INZ044-INZ045-INZ046-
INZ047-INZ048-INZ049-INZ051-INZ052-INZ053-INZ054-INZ055-INZ056-
INZ057-INZ060-INZ061-INZ062-INZ063-INZ064-INZ065-INZ067-INZ068-
INZ069-INZ070-INZ071-INZ072.

&&

JOHNSON
Hazardous weather outlook, Jan 23, 9:51 PM EST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
951 PM EST MON JAN 23 2006

INZ021-028>031-035>049-051>057-060>065-067>072-250300-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
951 PM EST MON JAN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

PATCHY FOG WILL CONTINUE ACROSS THE AREA OVERNIGHT. VISIBILITIES
AROUND 1 MILE ARE POSSIBLE...AND WITH TEMPERATURES BELOW FREEZING
SLICK SPOTS MAY DEVELOP ON ROADS.

LOWLAND FLOODING IS EXPECTED THROUGH TONIGHT ALONG PARTS OF THE
WHITE...EAST FORK OF THE WHITE...WABASH...AND MUSCATATUCK RIVERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG AND GUSTY WEST NORTHWEST WINDS WILL DEVELOP ACROSS THE AREA
ON TUESDAY. SUSTAINED WIND SPEEDS OF 25 TO 30 MPH WITH GUSTS TO
AROUND 40 MPH WILL BE COMMON.

IN ADDITION...LOWLAND FLOODING IS EXPECTED TO CONTINUE THROUGH
LATE THIS WEEK ALONG PARTS OF THE WHITE...EAST FORK OF THE
WHITE...WABASH...AND MUSCATATUCK RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

Nearby

Wind Advisories in Indiana, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.